utd_medknow
International Journal of Trichology International Journal of Trichology
 Print this page Email this page Small font sizeDefault font sizeIncrease font size
 
 
  Home | About IJT | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions | Online submission | Subscribe | Advertise | Contact us | Login   
 
BRIEF COMMUNICATION
Year : 2017  |  Volume : 9  |  Issue : 2  |  Page : 87-89

Nilotinib-induced keratosis pilaris associated with alopecia areata and eyebrow thinning


1 Department of Dermatology, School of Medicine, Saint-Joseph University, Hotel Dieu de France University Hospital and Medical Center, Beirut, Lebanon
2 Department of Oncology and Hematology, School of Medicine, Saint-Joseph University, Hotel Dieu de France University Hospital and Medical Center, Beirut, Lebanon

Correspondence Address:
Rana El Khoury
Hotel-Dieu de France, A. Naccache Avenue, Achrafieh, 166830 Beirut
Lebanon
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijt.ijt_1_17

Rights and Permissions

Tyrosine kinase enzymes are an attractive target for anticancer therapies. Tyrosine kinase inhibitors (TKI) are well tolerated; somehow severe systemic side effects are rarely seen during treatment. Toxicities of skin and appendages may lead to poor compliance, psychosocial inconvenience, and drug interruption. Changes of the hair can arise following cures with TKI. Nilotinib, a second-generation TKI, has been responsible for various cutaneous side effects including different clinical presentations of alopecia (scarring and nonscarring forms). This paper reports the case of a 45-year-old male diagnosed with chronic myelogenous leukemia (CML) treated with nilotinib, who presented with a keratosis pilaris (KP)-like eruption, autoresolutive alopecia areata plaque of the wrist and diffuse eyebrow thinning. To date, eight cases of nilotinib-induced KP were reported. However, none of them was associated with alopecia areata. Hence, physicians need to be aware of this new cutaneous side effect and investigating the reason of this phenomenon requires additional studies.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3179    
    Printed94    
    Emailed0    
    PDF Downloaded30    
    Comments [Add]    

Recommend this journal